Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 17, NWS Buffalo, NY

February 27, 2009

NWS Buffalo, NY issued this small craft advisory at Feb 27, 2009, 3:46 AM EST. It took effect at Feb 27, 2009, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 3:46 AM EST (08:46 UTC)
In effect from
Feb 27, 2009, 4:00 AM EST
Expired
Feb 28, 2009, 3:47 AM EST
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WHUS71 KBUF 270846
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 AM EST FRI FEB 27 2009

...BRISK WINDS EXPECTED ACROSS LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE CENTERED OVER THE THUMB OF MICHIGAN WILL TRACK TO
THE NORTH OF LAKE ONTARIO THIS MORNING...BEFORE HEADING DOWN THE
ST LAWRENCE VALLEY THIS AFTERNOON AND PUSHING A SHARP COLD FRONT
ACROSS THE LAKE. AS A RESULT...BRISK SOUTHERLIES THIS MORNING WILL
TURN WESTERLY AND THEN NORTHWESTERLY THIS AFTERNOON AND
EVENING...BEFORE SLOWLY DIMINISHING OVERNIGHT AS HIGH PRESSURE
BUILDS INTO THE LOWER LAKES REGION.

LOZ042>045-271700-
/O.NEW.KBUF.SC.Y.0017.090227T0900Z-090228T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
346 AM EST FRI FEB 27 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. 

WINDS AND/OR WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THROUGH LATE 
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
4 follow-up statements
450 
WHUS71 KBUF 271511
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1011 AM EST FRI FEB 27 2009

...BRISK WINDS EXPECTED ACROSS LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE NORTH OF LAKE ONTARIO WILL MOVE TO EASTERN QUEBEC
THIS EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL CROSS THE
LAKE EARLY THIS AFTERNOON. AS A RESULT WINDS WILL TURN FROM
SOUTHERLY TO WESTERLY THIS AFTERNOON THEN NORTHWESTERLY THIS
EVENING. THE WINDS WILL SLOWLY DIMINISH OVERNIGHT AS HIGH
PRESSURE BUILDS INTO THE LOWER LAKES REGION.

LOZ042>045-272315-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-090228T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1011 AM EST FRI FEB 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY.

WINDS AND/OR WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THROUGH
LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
630 
WHUS71 KBUF 272023
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EST FRI FEB 27 2009

...BRISK WINDS EXPECTED ACROSS LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE NORTH OF LAKE ONTARIO WILL MOVE TO EASTERN QUEBEC
THIS EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL FINISH
CROSSING THE LAKE EARLY THIS EVENING. BRISK WEST TO NORTHWEST
WINDS WILL FOLLOW. THE WINDS WILL SLOWLY DIMINISH OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE LOWER LAKES REGION.

LOZ042>045-280430-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-090228T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
323 PM EST FRI FEB 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY.

WINDS AND/OR WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THROUGH
LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
005 
WHUS71 KBUF 280248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
948 PM EST FRI FEB 27 2009

...BRISK WINDS EXPECTED ACROSS LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE WILL MOVE TO THE CANADIAN MARITIMES TONIGHT. A
BRISK NORTHWEST WINDS WILL SLOWLY DIMINISH OVERNIGHT AS HIGH
PRESSURE BUILDS INTO THE LOWER LAKES REGION.

LOZ042>045-281100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-090228T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
948 PM EST FRI FEB 27 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY.

WINDS AND/OR WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THROUGH
LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
754 
WHUS71 KBUF 280847
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EST SAT FEB 28 2009

LOZ042>045-281000-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-090228T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
347 AM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:24 AM EST, 22 minutes earlier.

Area forecast discussion, Feb 27, 3:24 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
324 AM EST FRI FEB 27 2009

.SYNOPSIS...
LOW PRESSURE OVER CENTRAL MICHIGAN EARLY THIS MORNING WILL LIFT
NORTHEAST ACROSS SOUTHERN ONTARIO AND QUEBEC TODAY...DRAGGING A
SHARP COLD FRONT THROUGH THE AREA IN THE PROCESS. AS A RESULT...THE
UNSEASONABLY MILD AIR FOUND ACROSS THE REGION EARLY THIS MORNING
WILL GIVE WAY TO A PERIOD OF RAINFALL AS THE FRONT CROSSES THE
REGION...WITH MUCH COLDER CONDITIONS THEN FOLLOWING FOR TONIGHT AND
THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A DEEP STORM SYSTEM WILL TRACK ACROSS SOUTHERN ONTARIO TODAY AND
SWING A SHARP COLD FRONT ACROSS OUR REGION IN THE PROCESS. AHEAD OF
THIS FRONT...TEMPERATURES WILL BE SOME 15 TO 20 DEGREES ABOVE NORMAL
LATE FEBRUARY VALUES WITH MORNING READINGS GENERALLY IN THE UPPER
40S AND LOWER 50S. OF MORE SIGNIFICANCE THOUGH WILL BE THE SLUG OF
MODERATE RAIN AND ALSO THE VERY GUSTY WINDS. LETS START WITH THE
PCPN.

A DEEP SOUTH TO SOUTHWEST FLOW OF AIR FROM A WIDE OPEN GULF OF
MEXICO WILL FEATURE AN ANOMALOUSLY STRONG (+2 TO 3 STD) LOW LEVEL
JET THAT WILL TRANSPORT COPIOUS AMOUNTS OF MOISTURE INTO THE REGION.
THE MOISTURE RICH AIRMASS WILL THEN BE LIFTED BY TWO MAIN FEATURES.
THE FIRST...A 130 KT UPPER LEVEL JET THAT WILL BE EXITING ACROSS
QUEBEC. OUR REGION WILL BE SITUATED IN THE RIGHT REAR QUADRANT OF
THIS JET (JET ENTRANCE REGION)...SO THERE WILL BE SIGNIFICANT UPPER
LEVEL SUPPORT. IN THE LOW LEVELS...A 60-75 KT LOW LEVEL JET WILL
HELP TO PRODUCE STRONG CONVERGENCE NEAR THE SFC COLD FRONT. THE
COMBINATION OF THE TWO WILL PRODUCE DEEP LIFT THAT WILL BE
SUFFICIENT TO SUPPORT A 3 TO 6 HOUR PERIOD OF MODERATE TO
OCCASIONALLY HEAVY RAIN.

THE RAIN WILL THEN TAPER OFF TO A MIX OF RAIN AND SNOW SHOWERS FROM
WEST TO EAST LATE IN THE AFTERNOON AND EVENING. LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED.

THIS WILL ALL BOIL DOWN TO KEEPING OUR 100 POPS IN PLAY FROM
CONTINUITY WITH RAINFALL AMOUNTS CLOSE TO ONE HALF INCH FOR BASIN
WIDE AVERAGES. SEE HYDRO SECTION BELOW FOR DETAILS ON THE AFFECTS OF
THIS RAINFALL.

OUR NEXT CONCERN WILL BE THE VERY GUSTY WINDS. OUR REGION CANNOT
HAVE A SUB-1000MB LOW PASS BY WITHOUT HAVING SOME WIND CONCERNS AND
THIS TIME WILL CERTAINLY BE NO DIFFERENT. THE GOOD NEWS IN THIS CASE
THOUGH IS THAT THE STORM SYSTEM WILL STOP DEEPENING AFTER
DAYBREAK...AND WILL LIKELY WEAKEN SOMEWHAT AS THE DAY PROGRESSES.

THE TRACK OF THE LOW WILL BE FROM THE THUMB OF LOWER MICHIGAN EARLY
THIS MORNING TO ABOUT OTTAWA BY MIDDAY...THEN ACROSS THE ST LAWRENCE
VALLEY DURING THE COURSE OF THE AFTERNOON. A VERY STRONG 60-75 KT
LOW LEVEL JET (+2 TO 3 STD) WILL RACE ACROSS OUR REGION IN ADVANCE
OF THE STORM SYSTEM...AND THIS WILL RESULT IN GUSTY WINDS REGIONWIDE
WITH POTENTIALLY DAMAGING GUSTS OVER THE HIGHER TERRAIN.

FORECAST SOUNDINGS SUGGEST THAT THE VERY STRONG WINDS WILL REMAIN
ALOFT...BUT MODIFYING THESE SAME SOUNDINGS WITH CURRENT SFC OBS
SHOWS THAT A SIGNIFICANT INHIBITING INVERSION MAY NOT BE IN PLACE.
IF WE HAD SOME RAIN TO HELP COOL THE LOWEST LEVELS...THEN THE THREAT
WOULD BE GREATLY DIMINISHED. A LOOP OF REGIONAL DOPPLERS HOWEVER
SHOWS THAT THE STEADIEST RAINS WILL NOT ARRIVE UNTIL AFTER 12Z-13Z
SO THIS WILL HAVE TO BE CLOSELY WATCHED. IN ANY CASE...GUSTS TO 45
MPH WILL BE POSSIBLE OVER THE ELEVATED TERRAIN AND ALONG THE LAKE
ERIE SHORELINE THIS MORNING SO THE WIND ADVISORY WILL REMAIN IN
PLACE.

ONCE THE COLD FRONT MOVES THROUGH THIS AFTERNOON...COLD ADVECTION
AND ISALLOBARIC PRESSURE RISES WILL COMBINE TO KEEP GUSTY WINDS IN
PLACE INTO THE EVENING HOURS. 3 HR PRESSURE RISES IN EXCESS OF 5MB
ARE SUGGESTED BY GUIDANCE...SO WILL AIM ABV GUIDANCE FOR WIND SPEEDS
THROUGH THE FIRST HALF OF TONIGHT.

AS WAS POINTED OUT IN PREVIOUS DISCUSSIONS...THE BLACK RIVER VALLEY
EAST OF LK ONTARIO WILL BE ANOTHER AREA TO WATCH EARLY THIS MORNING.
WE OFTEN SEE A CHANNELING OF WINDS IN 160-170 DEGREE FLOW...
PRODUCING STRONG WINDS FROM THE LOWVILLE AREA UP TO FORT DRUM AT THE
EXIT POINT OF THE VALLEY. THE STABLE LAYER NEAR THE SUMMIT OF THE
TUG HILL AND WESTERN ADIRONDACKS MAY ACT TO DUCT FLOW THROUGH THE
VALLEY MORE EFFICIENTLY.

IN TERMS OF TEMPERATURES...TODAY WILL START OFF WITH MERCURY
READINGS IN THE UPPER 40S (EAST OF LK ONTARIO) TO THE LOW/MID 50S
OVER THE BULK OF THE WRN COUNTIES. THE VERY MILD AIR WILL REMAIN IN
PLACE THROUGH MIDDAY...THEN AS COLDER AIR IS GENERATED BY THE STEADY
RAIN AND THROUGH COLD ADVECTION (AFT 18Z)...READINGS WILL PLUMMET
FROM THE LOW-MID 50S BACK THROUGH THE 40S AND 30S.

FOR TONIGHT...HIGH PRESSURE CENTERED OVER WESTERN ONTARIO WILL BUOLD
ACROSS THE GREAT LAKES REGION. MUCH COLDER AIR WILL POUR INTO OUR
REGION AS A RESULT...WITH EVENING SNOW SHOWERS TAPERING OFF AND
ENDING AS FLURRIES. AS MENTIONED EARLIER THOUGH...WINDS WILL REMAIN
QUITE GUSTY FOR MUCH OF THE NIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
DURING THIS PERIOD...OUR WEATHER WILL BE DOMINATED BY STRONG
CANADIAN HIGH PRESSURE THAT WILL REMAIN ENTRENCHED ACROSS
SOUTHEASTERN CANADA AND THE GREAT LAKES...WHICH WILL KEEP ANY
COASTAL LOW DEVELOPMENT TOO FAR TO THE SOUTH AND EAST TO HAVE ANY
REAL IMPACT ON OUR REGION. AS A RESULT...WE CAN EXPECT DRY AND
COLDER THAN NORMAL TEMPERATURES RIGHT THROUGH THE PERIOD...WITH THE
VERY DRY NATURE OF THE AIRMASS AND SHORT NORTH TO NORTHEASTERLY
FETCH ACROSS THE LAKES COMBINING TO PRECLUDE ANYTHING MORE THAN A
FEW LAKE EFFECT FLURRIES LATER SUNDAY AND SUNDAY NIGHT.

WITH RESPECT TO TEMPERATURES...SATURDAYS HIGH TEMPERATURE FORECAST
REMAINS ON THE TRICKY SIDE GIVEN THE CONTINUED LARGE DEPARTURES SEEN
BETWEEN THE MET AND MAV GUIDANCE THIS MORNING...WITH THE MET VALUES
STILL AVERAGING SOME 10-15 DEGREES COLDER THAN THEIR GFS-BASED
COUNTERPARTS. GIVEN THE EXPECTED SHALLOW NATURE OF THE INCOMING COLD
AIRMASS AND THE RATHER COLD TEMPERATURES PRESENTLY SEEN UPSTREAM OF
TODAYS LOW PRESSURE SYSTEM...FEEL THE NAM MIGHT BE ONTO SOMETHING
HERE...ESPECIALLY SINCE IT TYPICALLY DOES A BETTER JOB AT RESOLVING
SUCH SHALLOW COLD AIRMASSES TO BEGIN WITH. AS SUCH...HAVE SLASHED
SATURDAYS HIGH TEMPERATURES A SOLID ONE TO TWO CATEGORIES FROM
CONTINUITY...AND WOULD NOT AT ALL BE SURPRISED IF THESE WILL NEED TO
BE LOWERED EVEN FURTHER WITH SUBSEQUENT FORECAST PACKAGES.

DURING THE REST OF THE PERIOD...HAVE GENERALLY FOLLOWED A BLEND OF
THE MET/MAV GUIDANCE FOR THE TEMPERATURE FORECAST...WHICH RESULTS IN
A MORE MODEST DECREASE IN TEMPS FROM EXISTING CONTINUITY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST GFS AND ECMWF SIMILAR IN SUGGESTING THAT THIS PERIOD WILL
FEATURE GENERALLY FAIR WEATHER CONDITIONS. HIGH PRESSURE RIDGED JUST
UPSTREAM ACROSS THE WESTERN GREAT LAKES INTO THE SOUTHERN PLAINS
EARLY IN THE PERIOD WILL GRADUALLY SHIFT EASTWARD THROUGH EARLY TO
MID NEXT WEEK. BOTH MODELS SUGGESTING COASTAL DEVELOPMENT WILL
REMAIN WILL FAR ENOUGH OFF THE EAST COAST TO KEEP ITS INFLUENCES
GREATLY LIMITED FOR WESTERN AND CENTRAL NEW YORK. GIVEN THE OVERALL
PATTERN...TEMPERATURES WELL BELOW NORMAL AT THE START OF THE PERIOD
WILL ONLY WARM GRADUALLY...REACHING TO JUST BELOW NORMAL LEVELS BY
THE END OF THE PERIOD.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL DOMINATE OVERNIGHT WITH HIGHER CLOUDS
LOWERING OVERNIGHT.

RAIN WILL ARRIVE IN WESTERN NY IN THE 10-12Z TIME FRAME THEN QUICKLY
SPREAD EAST TO THE WATERTOWN AREA BY 13-15Z. EXPECT CONDITIONS TO
DETERIORATE TO MVFR BY LATE MORNING AS THE LOW LEVELS BECOME
SATURATED. WINDS WILL BECOME QUITE GUSTY OUT OF THE SOUTH LATER
TONIGHT THEN SLOWLY VEER TO SSW FRIDAY MORNING. EXPECT SUSTAINED
20 KNOTS WITH GUSTS TO 30-35 KNOTS.

STRONG LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN AS A 65-70 KNOT
LOW LEVEL JET PROPAGATES NORTHWARD OVER THE AREA. WILL CONTINUE WITH
MENTION OF LOW LEVEL WIND SHEAR...STARTING AT ABOUT 04Z AND
CONTINUING THROUGH THE END OF THE TAF PERIOD. PILOTS SHOULD BE AWARE
OF THE POTENTIAL FOR A RAPID LOSS IN HEADWINDS AND LIFT ON FINAL
APPROACH. FRIDAY AFTERNOON WILL SEE MVFR/IFR WITH RAIN LIKELY
CHANGING TO SNOW SHOWERS. THERE IS ALSO A CHANCE OF FREEZING
DRIZZLE LATE IN THE AFTERNOON IN THE WEST AND IN THE EVENING AFTER
TEMPERATURES DROP BELOW FREEZING.

OUTLOOK...
FRIDAY NIGHT...MVFR/IFR CEILINGS.
SATURDAY THROUGH TUESDAY...GENERALLY VFR.

&&

.MARINE...
LOW PRESSURE OVER CENTRAL MICHIGAN EARLY THIS MORNING WILL LIFT
NORTHEAST ACROSS SOUTHERN ONTARIO AND QUEBEC TODAY...DRAGGING A
SHARP COLD FRONT THROUGH THE AREA IN THE PROCESS. AS A RESULT...BRISK
SOUTHERLIES THIS MORNING WILL TURN WESTERLY AND THEN NORTHWESTERLY
THIS AFTERNOON AND EVENING...THEN WILL SLOWLY DIMINISH OVERNIGHT
AS HIGH PRESSURE BUILDS INTO THE LOWER LAKES REGION.

WHILE THE OFFSHORE NATURE OF THE FLOW WILL KEEP THE HIGHEST WAVES
AWAY FROM THE NEARSHORE WATERS OF LAKE ONTARIO THIS MORNING...WINDS
WILL STILL EASILY EXCEED SMALL CRAFT ADVISORY CRITERIA. THEREAFTER...
THE AFOREMENTIONED VEERING WINDS WILL RESULT IN WAVES INCREASING
TO ADVISORY LEVELS FOR THIS AFTERNOON AND EVENING...BEFORE SLOWLY
DIMINISHING OVERNIGHT. FOR THESE REASONS...SMALL CRAFT ADVISORIES
WILL BE HOISTED FOR TODAY AND TONIGHT FOR THE NEARSHORE WATERS OF
LAKE ONTARIO.

&&

.HYDROLOGY...
UPCOMING RAINFALL EVENT IS EXPECTED TO DROP AROUND A HALF INCH OF
QPF TODAY. MUCH OF THE SNOWPACK HAS MELTED OFF IN THE LOWER
ELEVATIONS OF WESTERN NY AND THE FINGER LAKES. THE ONLY EXCEPTION
IS ACROSS THE HIGHER TERRAIN...WITH 1-2 INCHES OF WATER EQUIVALENT
LEFT IN THE HEADWATERS OF THE BUFFALO AREA CREEKS PER THE NOHRSC
DATA FROM SATELLITE AND AIRCRAFT OVERFLIGHTS. THE SNOWMELT AT THE
HEADWATERS AND EXPECTED RAINFALL WILL RESULT IN SOME GOOD RISES ON
AREA CREEKS. IF QPF STAYS AT A HALF INCH OR LESS AS
EXPECTED...CREEKS SHOULD REMAIN WITHIN THEIR BANKS. IF CONVECTION
DEVELOPS AND PRODUCES LOCALLY HIGHER RAINFALL AMOUNTS WE MAY SEE
SOME MINOR FLOOD ISSUES. NOT ENOUGH CONFIDENCE IN THIS FOR A
WATCH...BUT WILL CONTINUE TO MONITOR.

PER COORDINATION WITH BUFFALO CITY ENGINEERS...THE ICE THAT IS
FORMED IN THE BUFFALO AREA CREEKS OVER THE PAST WEEK IS VERY THIN
AND ONLY IN THE LOWER REACHES OF THE CREEKS...THEREFORE ICE JAMS
ARE NOT EXPECTED TO BE AN ISSUE. WE ALSO COORDINATED WITH LEWIS
COUNTY SHERIFFS...AND THEY INDICATE THE BLACK IS FLOWING FREELY IN
MOST AREAS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NYZ007-008.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ012-019-020-
     085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR LOZ042>045.

&&

SYNOPSIS...JJR
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR/TMA
AVIATION...APB/HITCHCOCK
MARINE...JJR
HYDROLOGY...RSH/SFM
Hazardous weather outlook, Feb 26, 3:37 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EST THU FEB 26 2009

NYZ001>003-010-011-013-021-272045-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ALLEGANY-
337 PM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION IS
EXPECTED TO BRING A SIGNIFICANT RAINFALL TO MUCH OF WESTERN NEW
YORK LATE TONIGHT AND FRIDAY. INCREASED RUNOFF FROM RAIN AND
SNOWMELT WILL RESULT IN SIGNIFICANT RISES ON AREA CREEKS AND
STREAMS...AND POSSIBLY SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-014-272045-
WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-
337 PM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION IS
EXPECTED TO BRING A SIGNIFICANT RAINFALL TO MUCH OF WESTERN AND
NORTH CENTRAL NEW YORK LATE TONIGHT AND FRIDAY. INCREASED RUNOFF
FROM RAIN AND SNOWMELT MAY RESULT IN SIGNIFICANT RISES ON AREA
CREEKS AND STREAMS...AND POSSIBLY SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-272045-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
337 PM EST THU FEB 26 2009

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION IS
EXPECTED TO BRING A SIGNIFICANT RAINFALL TO MUCH OF WESTERN NEW
YORK LATE TONIGHT AND FRIDAY. INCREASED RUNOFF FROM RAIN AND
SNOWMELT WILL RESULT IN SIGNIFICANT RISES ON AREA CREEKS AND
STREAMS...AND POSSIBLY SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-272045-
JEFFERSON-LEWIS-
337 PM EST THU FEB 26 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION IS
EXPECTED TO BRING A SIGNIFICANT RAINFALL TO MUCH OF WESTERN AND
NORTH CENTRAL NEW YORK LATE TONIGHT AND FRIDAY. INCREASED RUNOFF
FROM RAIN AND SNOWMELT MAY RESULT IN SIGNIFICANT RISES ON AREA
CREEKS AND STREAMS...AND POSSIBLY SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-272045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
337 PM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.